On exact null controllability of Black-Scholes equation. (English) Zbl 1177.93021

Summary: In this paper we discuss the exact null controllability of linear as well as nonlinear Black-Scholes equation when both the stock volatility and risk-free interest rate influence the stock price but they are not known with certainty while the control is distributed over a subdomain. The proof of the linear problem relies on a Carleman estimate and observability inequality for its own dual problem and that of the nonlinear one relies on the infinite dimensional Kakutani fixed point theorem with \(L^2\) topology.


93B05 Controllability
93C20 Control/observation systems governed by partial differential equations
91G10 Portfolio theory
45K05 Integro-partial differential equations
93E03 Stochastic systems in control theory (general)
47N10 Applications of operator theory in optimization, convex analysis, mathematical programming, economics
Full Text: EuDML Link


[1] Adams R. A., Fournier J. F.: Sobolev Spaces. Second edition. Academic Press, New York 2003 · Zbl 1098.46001
[2] Khodja F. Ammar, Benabdallah, A., Dupaix C.: Null controllability of some reaction diffusion systems with one control force. J. Math. Anal. Appl. 320 (2006), 928-943 · Zbl 1157.93004
[3] Amster P., Averbuj C. G., Mariani M. C.: Solutions to a stationary nonlinear Black-Scholes type equation. J. Math. Anal. Appl. 276 (2002), 231-238 · Zbl 1027.60077
[4] Amster P., Averbuj C. G., Mariani M. C., Rial D.: A Black-Scholes option pricing model with transaction costs. J. Math. Anal. Appl. 303 (2005), 688-695 · Zbl 1114.91044
[5] Anita S., Barbu V.: Null controllability of nonlinear convective heat equation. ESAIM: Control, Optimization and Calculus of Variations 5 (2000), 157-173 · Zbl 0938.93008
[6] Barbu V.: Controllability of parabolic and Navier-Stokes equations. Scientiae Mathematicae Japonicae 56 (2002), 143-211 · Zbl 1010.93054
[7] Black F., Scholes M.: The pricing of options and corporate liabilities. J. Political Economics 81 (1973), 637-659 · Zbl 1092.91524
[8] Bouchouev I., Isakov V.: The inverse problem of option pricing. Inverse Problems 13 (1997), L11-L17 · Zbl 0894.90014
[9] Bouchouev I., Isakov V.: Uniqueness, stability and numerical methods for the inverse problem that arises in financial markets. Inverse problems 15 (1999), R95-R116 · Zbl 0938.35190
[10] Chae D., Imanivilov, O. Yu., Kim M. S.: Exact controllability for semilinear parabolic equations with Neumann boundary conditions. J. Dynamical Control Systems 2 (1996), 449-483 · Zbl 0946.93007
[11] Doubova A., Fernandez-Cara E., Gonzalez-Burgos, M., Zuazua E.: On the controllability of parabolic systems with a nonlinear term involving the state and the gradient. SIAM J. Control Optim. 41 (2002), 789-819 · Zbl 1038.93041
[12] Egger H., Engl H. W.: Tikhonov regularization applied to the inverse problem of option pricing: convergence analysis and rates. Inverse Problems 21 (2005) 1027-1045 · Zbl 1205.65194
[13] Fursikov A. V., Imanuvilov O. Yu.: Controllability of Evolution Equations. Lecture Notes Series 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul 1996 · Zbl 0862.49004
[14] Hörmander L.: Linear Partial Differential Operators I - IV. Springer-Verlag, Berlin 1985
[15] Imanuvilov O. Yu.: Boundary controllability of parabolic equations. Sbornik Mathematics 187 (1995), 879-900 · Zbl 0845.35040
[16] Imanuvilov O. Yu., Yamamoto M.: Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations. Publ. Res. Inst. Math. Sci. 39 (2003), 227-274 · Zbl 1065.35079
[17] Ingber L., Wilson J. K.: Statistical mechanics of financial markets: Exponential modifications to Black-Scholes. Mathematical and Computer Modelling 31 (2000) 167-192 · Zbl 1042.91524
[18] Jódar L., Sevilla-Peris P., Cortes J. C., Sala R.: A new direct method for solving the Black-Scholes equations. Appl. Math. Lett. 18 (2005), 29-32 · Zbl 1068.35005
[19] Kangro R., Nicolaides R.: Far field boundary conditions for Black-Scholes equations. SIAM J. Numer. Anal. 38 (2000), 1357-1368 · Zbl 0990.35013
[20] Sakthivel K., Balachandran, K., Sritharan S. S.: Controllability and observability theory of certain parabolic integro-differential equations. Comput. Math. Appl. 52 (2006), 1299-1316 · Zbl 1119.93020
[21] Sakthivel K., Balachandran, K., Lavanya R.: Exact controllability of partial integrodifferential equations with mixed boundary conditions. J. Math. Anal. Appl. 325 (2007), 1257-1279 · Zbl 1191.93013
[22] Sowrirajan R., Balachandran K.: Determination of a source term in a partial differential equation arising in finance. Appl. Anal. · Zbl 1170.35328
[23] Widdicks M., Duck P. W., Andricopoulos A. D., Newton D. P.: The Black-Scholes equation revisited: Asymptotic expansions and singular perturbations. Mathematical Finance 15 (2005), 373-371 · Zbl 1124.91342
[24] Wilmott I., Howison, S., Dewynne J.: The Mathematics of Financial Derivatives. Cambridge University Press, Cambridge 1995 · Zbl 0842.90008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.